Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
electthedead01

Does Niacin Eventually Stop Working?

Hey guys i was just reading around in the thread ''Niacin is AMAZING for acne'' that was posted here. And I read a couple times that it is only a temporary fix???

I used niacin before and it worked great but I eventually stopped using it cause I started breaking out again. I sont think me breaking out again was due to the fact that the niacin wore off because I have better reasons to blame for that.

Well That was 5 months ago.

Now, myy acne has been pretty bad for the last couple weeks, but I reintroduced niacin and my face is clearing again! :D

Anyways I was just wondering if niacin is indeed a quick fix or is it a long term helper??

Also instead of taking niacin everyday, would taking it 4 times a week make the acne clearing effects last

longer??

Share this post


Link to post
Share on other sites

Hmm i can def relate to this. I took niacin last week (500mg a day). Within 2 days my face was clear. I mean CLEAR like no zits whatsoever. Moreover, my skin complexion was glowing with radiance. Maybe 3-4 red marks though. My acne was only mild however and i only get maybe 3-4 zits a week if that.

I was really happy, thought id found my cure so continued to take 500mg a day at night before bed. However this week i have been breaking out badly again. Maybe its just random and my previous clarity was just a "good week", but something tells me its the niacin and its effect has wore off.

Also i stopped getting the "flush" after several doses, which i think may be correlative.

Seems like it is temporary fix, i shall continue taking it nonetheless.

Edited by Niall.

Share this post


Link to post
Share on other sites
Hmm i can def relate to this. I took niacin last week (500mg a day). Within 2 days my face was clear. I mean CLEAR like no zits whatsoever. Moreover, my skin complexion was glowing with radiance. Maybe 3-4 red marks though. My acne was only mild however and i only get maybe 3-4 zits a week if that.

I was really happy, thought id found my cure so continued to take 500mg a day at night before bed. However this week i have been breaking out badly again. Maybe its just random and my previous clarity was just a "good week", but something tells me its the niacin and its effect has wore off.

Also i stopped getting the "flush" after several doses, which i think may be correlative.

Seems like it is temporary fix, i shall continue taking it nonetheless.

How long did the clear effects last from taking it? Months? Weeks? Days? :0

Share this post


Link to post
Share on other sites

Unforuntaly it lasted a mere few days maybe 4. Those were good days.. lol

My dosage remained the same throughout though

guess i have to wait 5 months and do it again tongue.png

Edited by Niall.

Share this post


Link to post
Share on other sites
Unforuntaly it lasted a mere few days maybe 4. Those were good days.. lol

My dosage remained the same throughout though

guess i have to wait 5 months and do it again tongue.png

Only 4?! D:

Man this sucks.

But after those 4 days did you just stop getting the flushes? Or did you just have a bad breakout?

Share this post


Link to post
Share on other sites

Well i took it first time ever thursday last week. My skin was really clear on saturday up until tuesday.

I never stopped getting the flush, its just that now it is almost unnoticable when i get it. When i first took it, it was like a sunburn red. Now it a very mild red as though i have done some light exercise. I didnt really breakout all at once. Just pimples have started popping up each day and my skin tone is getting progressivly worse. Oh well i shall maybe take more tonight.

I hope your skin stays clear though gl.

Share this post


Link to post
Share on other sites
Well i took it first time ever thursday last week. My skin was really clear on saturday up until tuesday.

I never stopped getting the flush, its just that now it is almost unnoticable when i get it. When i first took it, it was like a sunburn red. Now it a very mild red as though i have done some light exercise. I didnt really breakout all at once. Just pimples have started popping up each day and my skin tone is getting progressivly worse. Oh well i shall maybe take more tonight.

I hope your skin stays clear though gl.

The same thing is happeneing to me, when I started on Monday it was sunburn red, now today it was very mild.

Hmmmm, well I think instead of taking it EVERYDAY, I'm going to start taking it only 3 times a week. Hopefully then the results will stay continous.

Oh well, I have some experimenting to do. :P

Thanks for the help, and thanks, I hope yours clears as well!

Edited by electthedead01

Share this post


Link to post
Share on other sites
Well i took it first time ever thursday last week. My skin was really clear on saturday up until tuesday.

I never stopped getting the flush, its just that now it is almost unnoticable when i get it. When i first took it, it was like a sunburn red. Now it a very mild red as though i have done some light exercise. I didnt really breakout all at once. Just pimples have started popping up each day and my skin tone is getting progressivly worse. Oh well i shall maybe take more tonight.

I hope your skin stays clear though gl.

The same thing is happeneing to me, when I started on Monday it was sunburn red, now today it was very mild.

Hmmmm, well I think instead of taking it EVERYDAY, I'm going to start taking it only 3 times a week. Hopefully then the results will stay continous.

Oh well, I have some experimenting to do. tongue.png

Thanks for the help, and thanks, I hope yours clears as well!

yeah i may just try taking it 3 times a week. Maybe that will help prelong the effect.

Btw how much do u take?

Share this post


Link to post
Share on other sites
Well i took it first time ever thursday last week. My skin was really clear on saturday up until tuesday.

I never stopped getting the flush, its just that now it is almost unnoticable when i get it. When i first took it, it was like a sunburn red. Now it a very mild red as though i have done some light exercise. I didnt really breakout all at once. Just pimples have started popping up each day and my skin tone is getting progressivly worse. Oh well i shall maybe take more tonight.

I hope your skin stays clear though gl.

The same thing is happeneing to me, when I started on Monday it was sunburn red, now today it was very mild.

Hmmmm, well I think instead of taking it EVERYDAY, I'm going to start taking it only 3 times a week. Hopefully then the results will stay continous.

Oh well, I have some experimenting to do. tongue.png

Thanks for the help, and thanks, I hope yours clears as well!

yeah i may just try taking it 3 times a week. Maybe that will help prelong the effect.

Btw how much do u take?

I take 500mg

Share this post


Link to post
Share on other sites
You're better off improving all areas of health and lifestyle rather than looking for a quick fix.

Well that's the thing, I do maintain a healthy diet and lifetstyle, and my acne was looking pretty good even before I started the niacin. I just thought that the niacin would give me an extra kick at getting clear, and it did BIG TIME.

Hopefully only using it 3 times a week rather than everyday it won't wear off.

Share this post


Link to post
Share on other sites

It definitely helped me, but it's mostly a bandaid. It doesnt attack the root cause and if you're anything like me you'll get fed up when you randomly break out while on the stuff. I believe I have narrowed down a food intolerance being the most significant cause, possibly even root cause of My acne. After a atleast a month or so I may start a thread on My findings.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×